MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G46027
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a transurethral lithotripsy procedure using a ncompass nitinol tipless stone extractor, the basket would not open.After crushing the stones with the laser, the user began extracting the crushed stones.On the third or fourth time extracting, the basket would no longer open.Another same type device was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No new patient or event information since the last report was submitted on 09oct2019.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant medical products).Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing [pett] measured 3.5 cm in length.Visual exam noted the support sheath was bowed starting 2cm from mlla.There were no kinks or damage to the basket sheath.Functional testing determined the handle would not actuate the basket formation.The handle was then disassembled.Further visual examination noted the support sheath and basket sheath were still attached.The basket formation could not be manually actuated.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened.The basket appeared stuck inside the distal end of the sheath, preventing the motion of the handle from opening the basket.There was no damage to the distal end of the sheath, making it likely that the basket was deformed inside the sheath, preventing it from opening.The basket was stuck inside the sheath and could not be removed for evaluation with damaging the basket.Devices are inspected for damage and functionality prior to packaging.It is possible the basket became damaged/deformed during use and then became stuck inside the sheath, but there is not sufficient evidence to confirm this as the cause of the issue.Most probable cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9172805
Report Number1820334-2019-02561
Device Sequence Number2402211
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)220708(10)9862510
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG46027
Device Catalogue NumberNCT4-017115
Device Lot Number9862510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1